Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have cold and getting constant odor of cereal or yeast. How to get relief?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
I had a cold that lasted about 3 weeks. For the past week I seem to have lost most of my sense of smell except for a constant odor of cereal or yeast. YYYY@YYYY
Posted Sat, 19 Jan 2013 in Ear, Nose and Throat Problems
Answered by Dr. Rajiv K Khandelwal 3 hours later

Thank you for your query.

Following a bout of upper respiratory tract infection one may have transient loss of sense of smell. With the infection subsiding the sense comes back but may take time. I shall appreciate if you can share the medications that you are having and let us know if you have any history of diabetes, hypertension, etc.

You can take steam inhalation to reduce the mucosal inflammation in the upper respiratory tract which shall result in faster recovery.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarificatioins or would like to share more facts.

Wishing you an early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor